Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, July 11, 2006

July 11, 2006 · NWS OUN · 12 events in 5 counties and zones

6 thunderstorm wind, 6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 1:59 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 1:59 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT TUE JUL 11 2006

.DISCUSSION...
COMPLICATED NEXT COUPLE OF DAYS AS MESOSCALE FEATURES WITH THE CONT
INFLUENCE OF LARGER SCALE WILL DICTATE PRECIP AND TEMP TRENDS. THINK
PRECIP CHANCES REMAIN GOOD ACROSS PORTIONS OF THE AREA THROUGH
TOMORROW WITH PRECIP CHANCES LOWERING AND THEN ENDING BY THE END OF
THE WEEK.

FOR TONIGHT THINK CONVECTION WILL CONT TO INCREASE IN AREAL COVERAGE
AND INTENSITY ACROSS SOUTHERN KS MOVING INTO NORTHERN OK AND PERHAPS
ACROSS SOUTHERN OK AND N TX THROUGH THE FIRST PART OF THE EVENING.
SEVERE THREAT...BEING MAINLY WET MICROBURST AND MARGINALLY SEVERE
HAIL... SHOULD DIMINISH AFTER SUNSET WITH HEAVY RAIN POTENTIAL CONT
OVERNIGHT.

WRF(ETA) AND TO SOME EXTENT THE GFS SHOW SEVERAL MINOR MID LEVEL
WAVES KEEPING THE RIDGE AT BAY THROUGH THE END OF THE WEEK AND AT
LEAST SOME CHANCE FOR SOME AFTN AND EVENING THUNDER ACROSS PARTS OF
THE AREA. WILL EXTEND POPS THROUGH THU NIGHT AT THIS TIME AND IF WRF
IS RIGHT MIGHT NEED TO PUSH THEM ON INTO FRI AS WE REMAIN NEAR THE
EASTERN EDGE OF MID LEVEL RIDGE.

OTHERWISE WILL NOT MAKE ANY MAJOR CHANGES AS HOT AND MAINLY DRY WX
LOOKS TO TAKE OVER ACROSS THE ENTIRE AREA OVER THE WEEKEND. ONE
THING TO WATCH WILL BE IN AREAS THAT MAY GET MORE SUBSTANTIAL
RAINFALL. THIS COULD AID IN GREENING UP THE VEGETATION AND THEREFORE
KEEP TEMPS DOWN A COUPLE OF DEGREES.

FARTHER IN THE EXTENDED THE GFS BRINGS A BACK DOOR FRONT INTO THE
AREA FROM THE N/NE WHICH MAY TRY AND COOL TEMPS DOWN ACROSS EASTERN
HALF OF OK AND COULD BRING ANOTHER CHANCE OF RAIN... BUT WILL LEAVE
EXTENDED DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  97  73  98 /  40  30  30  20
HOBART OK         73  99  73  99 /  30  20  30  20
WICHITA FALLS TX  74 100  73  99 /  30  30  20  20
GAGE OK           69  99  70 100 /  40  20  40  20
PONCA CITY OK     73  96  74  98 /  50  30  40  30
DURANT OK         75  97  75  97 /  40  20  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

20/30
Hazardous weather outlook, Jul 11, 10:50 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE JUL 11 2006

OKZ004>048-050>052-TXZ083>090-121200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS...AND
OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH MIDNIGHT.

IMPACTS...
WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL ARE THE MOST LIKELY
HAZARDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER FROM 1 PM UNTIL
MIDNIGHT.

DISCUSSION...
THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY THIS AFTERNOON
EAST OF INTERSTATE 44...AS STRONG DAYTIME HEATING AND INFLUENCE FROM
AN UPPER LEVEL DISTURBANCE HELP INITIATE STORMS. AVERAGE MOTION WILL
BE TOWARD THE EAST SOUTHEAST AT 20 MPH...WITH WIND GUSTS TO 60 MPH
AND NICKEL SIZE HAIL POSSIBLE WITH THESE STORMS.

ADDITIONAL STORMS ARE EXPECTED ALONG A SLOW MOVING COLD FRONT IN
KANSAS...WITH THESE STORMS POSSIBLY MOVING INTO NORTHERN OKLAHOMA
DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ADDITIONAL SEVERE
WEATHER POSSIBLE. THESE STORMS COULD EVENTUALLY CONSOLIDATE INTO ONE
OR MORE CLUSTERS OF STORMS OVERNIGHT AS THE LOW LEVEL JET DEVELOPS.
WITH INSTABILITY DECREASING OVERNIGHT...THE THREAT FOR SEVERE
WEATHER SHOULD DIMINISH...WHILE THE THREAT FOR HEAVY RAIN INCREASES.

ACROSS THE REMAINDER OF OKLAHOMA AND NORTH TEXAS...STORMS ARE ALSO
POSSIBLE THIS AFTERNOON AND TONIGHT...DUE A VERY MOIST AND WEAKLY
CAPPED ENVIRONMENT. ISOLATED SEVERE WEATHER IN THESE AREAS CAN NOT
BE RULED OUT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
DUE TO SLOW STORM MOTION AND HUMID AIR...LOCALLY HEAVY RAIN WILL BE
POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY BEFORE
TRANSITIONING TO A GRADUALLY WARMER AND DRIER WEATHER PATTERN. DUE
TO THE POTENTIAL FOR HIGH INSTABILITY...A FEW STORMS MAY BECOME
SEVERE EACH DAY.

OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL PERSIST THE NEXT SEVEN DAYS...WITH HEAT
INDICES REGULARLY APPROACHING 105 DEGREES. LIMITING OUTDOOR
ACTIVITIES DURING THE HOTTEST PART OF THE DAY IS RECOMMENDED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

JAMES

In the hours before

Special weather statement, Jul 11, 2:17 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT TUE JUL 11 2006

OKZ032-042-043-112030-
HUGHES OK-PONTOTOC OK-COAL OK-
317 PM CDT TUE JUL 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES AND PONTOTOC
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ALLEN AT 317
PM CDT...MOVING NORTHEAST AT 20 MPH. WINDS TO 45 MPH ARE LIKELY WITH
THIS STORM.

PEOPLE IN COAL...HUGHES AND PONTOTOC COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jul 11, 2:30 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT TUE JUL 11 2006

OKZ032-042-112045-
HUGHES OK-PONTOTOC OK-
330 PM CDT TUE JUL 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND PONTOTOC
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF ALLEN AT 330 PM
CDT...MOVING NORTHEAST AT 10 MPH. 50 MPH WINDS...SMALL HAIL...AND
VERY HEAVY RAIN ARE LIKELY.

PEOPLE IN HUGHES AND PONTOTOC COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jul 11, 3:06 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT TUE JUL 11 2006

OKZ032-112115-
HUGHES OK-
406 PM CDT TUE JUL 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER GERTY AT 406 PM CDT...MOVING
NORTHEAST AT 15 MPH. WINDS TO 50 MPH...SMALL HAIL...AND VERY HEAVY
RAIN ARE LIKELY.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 11, 4:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT TUE JUL 11 2006

OKZ031-112230-
SEMINOLE OK-
521 PM CDT TUE JUL 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER BOWLEGS AT 521 PM CDT...MOVING
NORTHEAST AT 15 MPH. WINDS TO 45 MPH...SMALL HAIL...AND VERY HEAVY
RAIN WILL ACCOMPANY THIS STORM. FURTHER STRENGTHENING IS POSSIBLE.

PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 11, 4:44 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT TUE JUL 11 2006

OKZ005-112300-
WOODS OK-
544 PM CDT TUE JUL 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF CAMP HOUSTON
AT 544 PM CDT...MOVING SOUTHEAST AT 10 MPH. WINDS TO 50 MPH ARE
LIKELY WITH THIS STORMS. FURTHER STRENGTHENING OF THIS STORM AND
NEWLY FORMING STORMS OVER NORTHERN WOODS COUNTY IS POSSIBLE.

PEOPLE IN WOODS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES

The radar

The Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Woods

When
July 11, 4:45 PM CST
Where
Woods County, 16 mi NNE of Freedom
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.983, -99.000

Wind gust was measured by the Oklahoma mesonet.

Hail, Garfield

When
July 11, 5:10 PM CST
Where
Garfield County, 3 mi NNW of Drummond
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.333, -98.050

Hail, Garfield

When
July 11, 5:35 PM CST
Where
Garfield County, Enid
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.400, -97.867

Hail was reported on the north side of town.

Hail, Garfield

When
July 11, 5:35 PM CST
Where
Garfield County, 1 mi W of Vance Afb
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.333, -97.917

Hail, Garfield

When
July 11, 5:40 PM CST
Where
Garfield County, 3 mi N of Waukomis
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.333, -97.900

Hail, Garfield

When
July 11, 5:55 PM CST
Where
Garfield County, Vance Afb
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.333, -97.900

Thunderstorm Wind, Major

When
July 11, 6:08 PM CST
Where
Major County, 17 mi N of Chester
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.467, -98.917

Thunderstorm Wind, Woods

When
July 11, 6:10 PM CST
Where
Woods County, 9 mi SE of Waynoka
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.483, -98.767

Hail, Major

When
July 11, 6:12 PM CST
Where
Major County, 18 mi NNE of Chester
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.450, -98.800

Thunderstorm Wind, Garfield

When
July 11, 6:27 PM CST
Where
Garfield County, 6 mi E of Waukomis
Measured
69 kt (79 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
36.283, -97.800

Thunderstorm Wind, Kay

When
July 11, 7:35 PM CST
Where
Kay County, 8 mi NE of Newkirk
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.967, -96.950

Thunderstorm Wind, Lincoln

When
July 11, 7:50 PM CST
Where
Lincoln County, 3 mi N of Jacktown
Measured
56 kt (64 mph) estimated gust
Property damage
$100
Reported by
EMERGENCY MANAGER
Coordinates
35.550, -97.000

Tree limbs, four inches in diameter, were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523698, 5523699, 5523700, 5523701, 5523702, 5523703, 5523704, 5523705, 5523706, 5523707, 5523708, 5523709.